Alabama, 2017

Damaging Winds in Alabama, June 15, 2017

June 15, 2017 · NWS BMX · 28 events in 13 counties and zones

Thunderstorms developed along a large and progressive outflow boundary that tracked southeast across all of central Alabama during the afternoon and early evening hours. The thunderstorms produced widespread wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Thunderstorms developed along a large and progressive outflow boundary that tracked southeast across all of central Alabama during the afternoon and early evening hours. The thunderstorms produced widespread wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 15, 11:29 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 15, 11:29 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1229 PM CDT Thu Jun 15 2017

.UPDATE...
For 18Z Aviation.

&&

.SHORT TERM...
Today and tonight.

The forecast for today is a little complicated as several factors
must come into alignment during the day in order for the coverage
and intensity of the activity to be realized across the board. So
let's get down into the specifics. First off it's is almost
Summer, so there will be plenty of cape this afternoon to tap into
if any storm can develop. Like yesterday's discussion the
downdraft cape is also substantial, so any downburst would have
the potential for strong winds. Looking at the microburst
potential across the area models indicate that there is a moderate
to even high chance at seeing microburst with isolated damaging
winds in the southern half and a low to moderate chance in the
north. That along with expected convection would be enough to
continue with the threat for severe thunderstorms this afternoon
across the area, but why do we see a slight risk across the north
and only a marginal in the south.

Looking at radar this morning there are some showers and storms
now working through KY and headed south/southeast to TN.
Synoptically we are in a northwest flow, so this boundary and or
complex if it gets going should move into the area by late
morning/early afternoon. This boundary combined with daytime
heating and any cold pool that has developed would be a potential
scenario for development of stronger activity in the north and
more scattered damaging winds. Also there is a trough right along
the I-20 corridor that could provide additional lift for any
storms. In fact a rouge shower has just developed on the southern
edge of the trough so that will also need to be monitor through
the day. Activity should dissipate by or just after midnight once
again. So overall confidence is high that we will see storms
during the day, but there are some limiting factors as well that
causes some uncertainties and will need to monitored through the
day.

16

.LONG TERM...
Friday through Wednesday.

A weak 500 mb trough is expected to persist across much of the
Southeast CONUS through the weekend. This pattern will favor
scattered to perhaps numerous showers and storms each day mainly
driven by daytime heating. A front should approach from the north
on Monday as a strong upper trough takes shape over Southeast
Canada and the Great Lakes. The front is expected to lose its
upper-level support and move slowly across the forecast area,
serving as a focus for convection on Monday and Tuesday. Rain
chances across our northern areas may decrease for Tuesday into
Wednesday as drier air and weak high pressure moves into the
Tennessee Valley behind the front.

87/Grantham

&&

.AVIATION...
18Z TAF Discussion.

A very moist and unstable air mass will result in sct-nmrs showers
and tstms across central Alabama this afternoon and early
evening. The most organized activity will be along and north of
I-20. An outflow boundary currently across northeast Mississippi
will track southeast and into northwest Alabama early this
afternoon, likely reaching the I-20 corridor by 20-21z. The storms
will produce frequent lightning, vsbys blo 3 miles, and wind
gusts of 30-40 mph. South of I-20, the activity will be less
organized, but still capable of producing the same hazards as
listed above. The convective activity should weaken and mostly
dissipate by 01z. Low clouds and fog could impact KMGM and KTOI
between 10z and 14z.

58/rose

&&

.FIRE WEATHER...

Scattered showers and storms are expected through the next
several days with a moist airmass in place. The best chance of
rain will occur during the afternoon and early evening hours.
There are no fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  88  69  88  70 /  50  40  30  50  20
Anniston    69  88  70  87  70 /  50  40  30  50  20
Birmingham  72  88  72  88  73 /  50  40  30  50  20
Tuscaloosa  71  89  72  89  73 /  40  50  30  40  20
Calera      72  88  71  88  72 /  50  50  30  50  20
Auburn      71  86  71  85  71 /  40  60  40  50  20
Montgomery  74  89  73  89  73 /  50  60  40  50  20
Troy        70  87  71  87  71 /  40  60  40  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 15, 7:10 AM CST, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
810 AM CDT Thu Jun 15 2017

ALZ011>015-017>050-161615-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
810 AM CDT Thu Jun 15 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

There is a threat for severe weather between 1 and 9 PM this afternoon
and evening across all of Central Alabama. The primary threat will
be damaging straight line winds. The best chance for severe storms
will be along and north of I-20.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon and evening.

In the hours before

Special weather statement, Jun 15, 12:30 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
130 PM CDT THU JUN 15 2017

ALZ012-151900-
Lamar AL-
130 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 200
PM CDT...

At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vernon, Kennedy, Cody, Hightogy and Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3372 8825 3375 8825 3376 8824 3371 8795
      3355 8795 3366 8826
TIME...MOT...LOC 1830Z 290DEG 20KT 3370 8818

89^GSatterwhite
Special weather statement, Jun 15, 12:42 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
142 PM CDT THU JUN 15 2017

ALZ013>015-151945-
Fayette AL-Walker AL-Winston AL-
142 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR WALKER...WINSTON AND CENTRAL
FAYETTE COUNTIES UNTIL 245 PM CDT...

At 141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashridge to 8 miles east of Ashcraft
Corner. Movement was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Carbon Hill, Lynn, Arley, Berry,
Double Springs, Parrish, Oakman, Addison, Glen Allen, Sipsey, West
Jefferson, Kansas, Nauvoo, Eldridge, Curry and Gorgas Steam Plant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3430 8711 3399 8711 3399 8714 3389 8709
      3389 8701 3384 8695 3366 8706 3360 8719
      3355 8719 3352 8725 3351 8732 3359 8732
      3360 8737 3361 8762 3352 8767 3353 8784
      3391 8769 3392 8764 3406 8764 3430 8754
TIME...MOT...LOC 1841Z 274DEG 18KT 3429 8741 3355 8776

89^GSatterwhite
Special weather statement, Jun 15, 12:49 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
149 PM CDT THU JUN 15 2017

ALZ011-012-151945-
Marion AL-Lamar AL-
149 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR MARION AND NORTHERN LAMAR
COUNTIES UNTIL 245 PM CDT...

At 149 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Tremont to near Amory.
Movement was southeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Hamilton, Winfield, Haleyville, Sulligent, Guin, Hackleburg,
Brilliant, Glen Allen, Detroit, Beaverton, Gu-
Win, Weston, Lamar County Airport, Brinn, Lake Buttahatchee, Crews,
Bear Creek, Twin, Gattman and Tucker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3432 8817 3430 8763 3391 8764 3392 8795
      3382 8795 3382 8824
TIME...MOT...LOC 1849Z 293DEG 37KT 3430 8810 3397 8840

89^GSatterwhite
Special weather statement, Jun 15, 1:27 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
227 PM CDT THU JUN 15 2017

ALZ023-031-032-152015-
Greene AL-Hale AL-Tuscaloosa AL-
227 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR TUSCALOOSA...NORTHERN GREENE AND
NORTHERN HALE COUNTIES UNTIL 315 PM CDT...

At 227 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boley Springs to near Shelton State
Community College to near West Greene. Movement was east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Tuscaloosa, Northport, Eutaw, Holt, Moundville, Lake View, Brookwood,
Coaling, Vance, Coker, Akron, Union, Samantha, West Greene, McFarland
Mall, Lake Lurleen State Park, Tuscaloosa Amphitheater, Lake
Wildwood, Lake Tuscaloosa Binion Creek Landing and Knoxville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3288 8818 3315 8784 3360 8747 3359 8732
      3352 8732 3351 8726 3349 8733 3346 8734
      3331 8716 3328 8707 3325 8707 3323 8715
      3319 8720 3313 8720 3313 8728 3301 8732
      3300 8742 3284 8742 3283 8747 3275 8747
TIME...MOT...LOC 1927Z 276DEG 45KT 3359 8743 3315 8763 3290 8803

89^GSatterwhite
Special weather statement, Jun 15, 1:33 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Birmingham AL
233 PM CDT THU JUN 15 2017

ALZ017-018-152015-
Etowah AL-Blount AL-
233 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT AND ETOWAH COUNTIES UNTIL
315 PM CDT...

At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McLarty to near Arkadelphia. Movement was
southeast at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Gadsden, Rainbow City, Oneonta, Hokes Bluff, Blountsville, Cleveland,
Dallas, Attalla, Glencoe, Warrior, Sardis City, Locust Fork, Altoona,
Snead, Susan Moore, Walnut Grove, Reece City, Trafford, Allgood and
Fairview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3410 8630 3418 8619 3420 8591 3417 8584
      3411 8584 3412 8579 3399 8574 3393 8574
      3395 8588 3384 8605 3398 8619 3399 8628
      3383 8641 3380 8657 3377 8658 3377 8665
      3384 8676 3382 8695 3385 8696 3424 8644
TIME...MOT...LOC 1933Z 322DEG 43KT 3422 8633 3380 8692

89^GSatterwhite
Special weather statement, Jun 15, 1:35 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
235 PM CDT THU JUN 15 2017

ALZ024-152045-
Jefferson AL-
235 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 345 PM
CDT...

At 234 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smith Dam to 7 miles north of Deerlick
Creek Campgrounds. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds, Moody,
Fairfield, Fultondale, Sumiton, Pinson-Clay-chalkv, Center Point,
Pleasant Grove, Clay and Pinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3384 8676 3377 8665 3376 8654 3352 8654
      3347 8661 3347 8667 3325 8698 3325 8706
      3328 8707 3331 8716 3346 8734 3349 8733
      3350 8726 3353 8727 3352 8725 3355 8719
      3360 8719 3366 8706 3377 8702 3384 8688
TIME...MOT...LOC 1934Z 280DEG 25KT 3391 8706 3337 8747

89^GSatterwhite

The radar

The Birmingham radar (KBMX), 38 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 15, 2:00 PM CST to 2:01 PM CST
Where
Jefferson County, 0.59 mi SW of Adger
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.364, -87.107

Trees uprooted and power lines downed along Johns Road in the the community of Adger.

Thunderstorm Wind, Jefferson

When
June 15, 2:03 PM CST to 2:04 PM CST
Where
Jefferson County, 0.9 mi SW of Dolomite
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.440, -86.990

Several trees uprooted in the city of Hueytown.

Thunderstorm Wind, Jefferson

When
June 15, 2:08 PM CST to 2:09 PM CST
Where
Jefferson County, 1.15 mi W of Hill View
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.570, -86.900

Several trees uprooted and power lines downed in the city of Forestdale.

Thunderstorm Wind, Jefferson

When
June 15, 2:08 PM CST to 2:09 PM CST
Where
Jefferson County, 0.66 mi ESE of Woodward
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.396, -86.970

Power lines downed near the intersection of 9th Avenue North and 9th Street North in the city of Bessemer.

Thunderstorm Wind, Autauga

When
June 15, 2:08 PM CST to 2:09 PM CST
Where
Autauga County, 54.02 mi NNW of Billingsley
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.407, -86.961

Roof blown off Canada Auto Sales in the city of Bessemer.

Thunderstorm Wind, Cherokee

When
June 15, 2:15 PM CST to 2:16 PM CST
Where
Cherokee County, 0.66 mi ENE of Chesterfield
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.455, -85.540

Several trees uprooted along County Road 103.

Thunderstorm Wind, Etowah

When
June 15, 2:20 PM CST to 2:21 PM CST
Where
Etowah County, 0.57 mi W of Reece City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.070, -86.040

Two trees uprooted near the town of Reece City.

Thunderstorm Wind, Etowah

When
June 15, 2:25 PM CST to 2:26 PM CST
Where
Etowah County, 5.93 mi SE of Ballplay
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.980, -85.760

Several trees uprooted.

Thunderstorm Wind, Etowah

When
June 15, 2:30 PM CST to 2:31 PM CST
Where
Etowah County, 0.69 mi N of Glencoe
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.960, -85.930

Several trees uprooted near the town of Glencoe.

Thunderstorm Wind, Shelby

When
June 15, 2:30 PM CST to 2:31 PM CST
Where
Shelby County, 2.89 mi E of Paramount
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
33.320, -86.780

Several trees uprooted and power lines downed near Oak Mountain State Park.

Thunderstorm Wind, Shelby

When
June 15, 2:48 PM CST to 2:49 PM CST
Where
Shelby County, 1.15 mi E of Westover
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.350, -86.530

Power lines downed along Highway 109.

Thunderstorm Wind, Shelby

When
June 15, 2:52 PM CST to 2:53 PM CST
Where
Shelby County, 2.82 mi E of Longview
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.206, -86.732

Several trees uprooted along County Road 26.

Thunderstorm Wind, St. Clair

When
June 15, 2:56 PM CST to 2:57 PM CST
Where
St. Clair County, 0.69 mi N of Riverside
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.610, -86.200

Several trees uprooted in the Riverside community.

Thunderstorm Wind, Calhoun

When
June 15, 3:00 PM CST to 3:02 PM CST
Where
Calhoun County, 1.5 mi NNE of Weaver
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.770, -85.810

Numerous trees uprooted between the towns of Weaver and Saks.

Thunderstorm Wind, Clay

When
June 15, 3:25 PM CST to 3:27 PM CST
Where
Clay County, Ashland
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.270, -85.850

Several trees uprooted and power lines downed in and around the city of Ashland.

Thunderstorm Wind, Clay

When
June 15, 3:28 PM CST to 3:29 PM CST
Where
Clay County, 3.45 mi N of Dampsey
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.480, -85.770

Several trees uprooted and power lines downed.

Thunderstorm Wind, Clay

When
June 15, 3:30 PM CST to 3:31 PM CST
Where
Clay County, 0.55 mi WNW of Delta
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.434, -85.708

Several trees uprooted and power lines downed along State Lake Road.

Thunderstorm Wind, Clay

When
June 15, 3:34 PM CST to 3:35 PM CST
Where
Clay County, 1.58 mi ESE of Ashland Lineville Ar
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.273, -85.774

Several trees uprooted along Old Mill Road.

Thunderstorm Wind, Clay

When
June 15, 3:34 PM CST to 3:35 PM CST
Where
Clay County, 1.33 mi NNE of Barfield
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.367, -85.708

Several trees uprooted and power lines downed along County Road 9.

Thunderstorm Wind, Elmore

When
June 15, 3:55 PM CST to 3:56 PM CST
Where
Elmore County, 0.59 mi NW of Holtville
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.637, -86.326

Trees uprooted and power lines downed at Holtville High School.

Thunderstorm Wind, Elmore

When
June 15, 4:04 PM CST to 4:05 PM CST
Where
Elmore County, 1.16 mi E of Cotton
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.680, -86.000

Power lines downed.

Thunderstorm Wind, Randolph

When
June 15, 4:10 PM CST to 4:12 PM CST
Where
Randolph County, Wedowee
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.300, -85.470

Several reports of trees uprooted and power lines downed across Randolph County.

Thunderstorm Wind, Elmore

When
June 15, 4:12 PM CST to 4:13 PM CST
Where
Elmore County, 0.9 mi SW of Neman
Measured
60 kt (69 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Public
Coordinates
32.570, -85.990

Cinder block wall collapsed and fell on woman causing one injury.

Thunderstorm Wind, Tallapoosa

When
June 15, 4:20 PM CST to 4:21 PM CST
Where
Tallapoosa County, 0.69 mi W of Dadeville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.828, -85.762

Several trees uprooted on East South Street.

Thunderstorm Wind, Tallapoosa

When
June 15, 4:25 PM CST to 4:26 PM CST
Where
Tallapoosa County, 0.82 mi NNW of Daviston
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.060, -85.637

Several trees uprooted on Motley Road in the town of Davidson.

Thunderstorm Wind, Macon

When
June 15, 4:37 PM CST to 4:38 PM CST
Where
Macon County, 0.69 mi S of Notasulga
Measured
58 kt (67 mph) measured gust
Reported by
Broadcast Media
Coordinates
32.560, -85.670

Thunderstorm Wind, Lee

When
June 15, 4:50 PM CST to 4:52 PM CST
Where
Lee County, 0.9 mi NW of Auburn
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.630, -85.480

Several reports of trees uprooted and power lines downed in the city of Auburn.

Thunderstorm Wind, Lee

When
June 15, 5:20 PM CST to 5:22 PM CST
Where
Lee County, Smiths Station
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.530, -85.080

Several reports of uprooted trees in the Smiths Station community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2017Every state in 2017This day in weather historyWarnings in Alabama, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706350, 706351, 706349, 706352, 706353, 706354, 706355, 706356, 706357, 706358, 706360, 706361, 706513, 706514, 706515, 706519, 706516, 706517, 706518, 706525, 706526, 709775, 706527, 706521, 706522, 706529, 706530, 706531.